As many questions have been asked in regard to metformin here on this site, as it is drug to regulate Type 2 Diabetes, upon starting drug, I have been taking since now at least four year time with no side effect. I am 23yo Japanese male. I now just begin to get watery (or near watery) dark brown diarrhea that is profuse and explosive. Even causes sometime fecal incontinence public embarrassment with me. Why suddenly this change? I had been led to believe that diarrhea was only for beginner user of Metformin. This is terrible! Much thank you!
Metformin and diarrhoea?
Added 3 Aug 2013:
In response to my first respondent, no, dose is same. True this could be caused by some other cause, but this usually happens shortly after I take my prescribed dosage in most in norming, sometime at night from evening dose. This is why I suspect metformin. If this does not stop soon I will go to 'naika' (internal medicine department) at Hakodate Central General Hospital which is near where I live by Gagyuzan. (I am current looking for personal doctor).
Has the dose been increased recently? I would see my dr, it could be something else.
I agree. There is no way after taking Metformin for 4 years, this side effect of Metformin would just start. Only explanation could be an increase in the Metformin dosage. And you did not state that you had an increase. Make sure to drink plenty of fluids and bulk up on fiber, until you can find an explanation of to why this has started. Dehydrating is easy to do if you are not careful! Good luck and best wishes!
- Metformin Information for Consumers
- Metformin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Metformin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 17 Oct 2012 • 4 answers
Updated 5 Jan 2013 • 5 answers
Metformin - for the last three months I have been taking one tablet a day for my type 2 diabetes in?
Updated 31 May 2013 • 1 answer
Updated 13 Feb 2018 • 6 answers
Updated 11 Feb 2014 • 2 answers